Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Chest pain, breathing problem, faster heart beat. Diagnosed as costochondritis. Prescribed steroids. Suggestions?

I was diagnosed with costochondritis but the symptoms I had was little chest pain, trouble breathing, and my heart sometimes beats fast. I'm only 17 and the doctor who diagnosed me gave me some steroid pill and Motrin. So I don't know anything about this disease or whatever it's called but I feel steroids aren't safe to take.
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello
Thank you for the query. I have gone through your query and understood your concerns. Your thinking is absolutely correct about steroids as they are not always safe to use but you must keep in mind that it will be not safe only when used for long time and with long doses. At present follow the instructions given by your doctor as steroids will act fast to treat costochondritis in short period. If you are using the steroids for long you need to taper the dose while stopping the drug.Thank you.
Answered: Thu, 10 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor